MAUDE Adverse Event Report: BECTON DICKINSON BD CATHENA 22GX1.00IN WINGED BC; INTRAVASCULAR CATHETER

BECTON DICKINSON BD CATHENA 22GX1.00IN WINGED BC; INTRAVASCULAR CATHETER
Catalog Number 386813
Medical Device Problem Code Partial Blockage (1065)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd cathena 22gx1.00in winged bc needle clogged / blocked impossible to draw blood out of the catheter 22g impossible to draw blood out of the catheter hub in using vacutianer tube.By the way, there is no issue to inject something in using the catheter hub.Is that due to the multiguard valve and the force which is reduced by vacutainer tube? when did the incident occur? during use.
 
Event or Problem Description
Impossible to draw blood out of the catheter 22g.Impossible to draw blood out of the catheter hub in using vacutianer tube.By the way, there is no issue to inject something in using the catheter hub.Is that due to the multiguard valve and the force which is reduced by vacutainer tube? when did the incident occur? during use.
 
Additional Manufacturer Narrative
Based on device history record review, no abnormality was observed during the production of the affected batches.As current control, there is a needle flashback functional test performed during routine outgoing inspection to check for needle occlusion.As no photo/sample is returned for evaluation, actual root cause could not be established.The complaint will be re-opened and re-investigated when photo/sample is received.
 
Event or Problem Description
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Becton dickinson and company's (bd) medication delivery solutions (mds) business unit will discontinue malfunction mdr reporting for certain device failures that have not caused or contributed to deaths or serious injuries in the past two years, and where the likelihood of a death or serious injury as a result of these malfunctions is remote.This decision follows fda guidelines (medical device reporting for manufacturers guidance for industry and food and drug administration staff issued nov 8, 2016, reference section 2.15).Bd notified fda of this decision on mar 3, 2025.Fda has reviewed and responded to bd¿s notification (reference fda document # (b)(4)) on march 7, 2025.This documentation is available in bd document management system (sap) as dir (b)(4).This supplemental mdr is being filed to document that the below device failure will no longer be considered a reportable malfunction mdr for the product family below: product family: cathena.Device failure: needle clogged/blocked.
 
Event or Problem Description
No additional information.

Brand Name
BD CATHENA 22GX1.00IN WINGED BC
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19424950
Report Number2243072-2024-00664
Device Sequence Number12767089
Product Code FOZ
UDI-Device Identifier00382903868131
UDI-Public(01)00382903868131(11)240108(17)261231(10)3362028
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K172506
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number386813
Device Lot Number3362028
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2024
Supplement Date Received by Manufacturer06/06/2024
09/19/2024
Not provided
Initial Report FDA Received Date05/30/2024
Supplement Report FDA Received Date06/07/2024
09/20/2024
04/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown